Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 11, NWS Duluth, MN

May 20, 2012Iron County, Price County, Wisconsin

NWS Duluth, MN issued this severe thunderstorm warning at May 20, 2012, 1:13 PM CDT for Iron County, Price County, Wisconsin. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2012, 1:13 PM CDT (18:13 UTC)
Expired
May 20, 2012, 1:44 PM CDT
In force
31 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Iron County, WI, Price County, WI

The radar

The Duluth radar (KDLH), 197 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 1:16 PM CDTHAIL 115 E Phillips, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 12:24 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1614 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

928 
WUUS53 KDLH 201813
SVRDLH
WIC051-099-201900-
/O.NEW.KDLH.SV.W.0011.120520T1813Z-120520T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
113 PM CDT SUN MAY 20 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN IRON COUNTY IN NORTHWEST WISCONSIN...
  NORTHEASTERN PRICE COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 200 PM CDT

* AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTHEAST OF MUSSER LAKE...OR 21 MILES SOUTHEAST OF PARK FALLS...
  AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN PRICE AND SOUTHEASTERN IRON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4566 9038 4606 9004 4602 8991 4598 8992
      4597 8993 4597 9003 4566 9003 4556 9015
TIME...MOT...LOC 1813Z 212DEG 32KT 4570 9018
WIND...HAIL 60MPH 1.00IN

$$

DAP
2 follow-up statements
477 
WWUS53 KDLH 201833
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
133 PM CDT SUN MAY 20 2012

WIC051-099-201900-
/O.CON.KDLH.SV.W.0011.000000T0000Z-120520T1900Z/
PRICE WI-IRON WI-
133 PM CDT SUN MAY 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
IRON AND NORTHEASTERN PRICE COUNTIES UNTIL 200 PM CDT...

AT 132 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AS THE STORM MOVED 
THROUGH THE PHILLIPS AREA. THE STORM WAS ALSO CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES 
NORTHWEST OF WILLOW RESERVOIR...OR 20 MILES SOUTHEAST OF PARK 
FALLS...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN PRICE AND EXTREME
  SOUTHEASTERN IRON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4570 9033 4606 9004 4602 8991 4598 8992
      4597 8993 4597 9003 4566 9003 4560 9010
TIME...MOT...LOC 1832Z 212DEG 32KT 4584 9005
WIND...HAIL 60MPH 1.00IN

$$

DAP
922 
WWUS53 KDLH 201844
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
144 PM CDT SUN MAY 20 2012

WIC051-099-201854-
/O.CAN.KDLH.SV.W.0011.000000T0000Z-120520T1900Z/
PRICE WI-IRON WI-
144 PM CDT SUN MAY 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN IRON AND
NORTHEASTERN PRICE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 4570 9033 4606 9004 4602 8991 4598 8992
      4597 8993 4597 9003 4566 9003 4560 9010
TIME...MOT...LOC 1844Z 212DEG 32KT 4592 8995

$$

DAP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 12:39 PM CDT, 34 minutes earlier.

Area forecast discussion, May 20, 12:39 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1239 PM CDT SUN MAY 20 2012

.AVIATION.../18Z TAF ISSUANCE/

STRONG THUNDERSTORMS OVER NORTHWESTERN WISCONSIN WILL MOSTLY BE
OFF TO THE EAST OF HYR. LINGERING RAIN OVER THE MINNESOTA
AERODROMES WILL GRADUALLY MOVE OUT OF THE AREA BY LATE AFTERNOON.
SKIES WILL BEGIN TO PARTIALLY CLEAR FROM WEST TO EAST AS HIGH
PRESSURE BEGINS TO MOVE IN EARLY TONIGHT. VFR CONDITIONS ARE
EXPECTED TO PREVAIL FOR THE LAST HALF OF THIS TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1029 AM CDT SUN MAY 20 2012/

UPDATE...WEAKENING DEFORMATION ZONE LOCATED OVER NWRN QUADRANT
OF CWA AS OF MID MORNING. PRECIPITATION IS DECREASING IN
INTENSITY. ELONGATED SFC LOW STRETCHES FROM SE MN TO WRN UP OF
MICHIGAN. A MID LVL DRY SLOT HAS BRIEFLY SHUT DOWN MOST PRECIP
OVER LWR ST CROIX AND NEAR TWIN PORTS. AHEAD OF THIS DRY SLOT
CONVECTION IS INCREASING WITHIN PWS AXIS. A LAYER OF DEEP
LAYER SHEAR AND LOW LVL INSTABILITY IS SUFFICIENT TO GENERATE
OCCASIONAL STRONG STORMS. SOME CELLS HAVE APPROACHED SVR CRITERIA
AT TIMES SO SUSPECT SMALL HAIL SO FAR. WILL MONITOR FOR POSSIBLE
SVR NEXT FEW HRS. TWEAKED MAX TEMPS DOWN A BIT AS CLEARING FROM
WEST WILL BE SLOWER BASED ON SAT IMAGERY/COND PRESS DEFICIT FCST.

PREV DISCUSSION... /ISSUED 652 AM CDT SUN MAY 20 2012/

AVIATION...05/20/12Z ISSUANCE...
WIDESPREAD IFR CONDITIONS IN CLOUDS...RAIN AND SCATTERED
THUNDERSTORMS WILL SPREAD EAST ACROSS ALL OF NORTHWEST WI
THIS MORNING. IMPROVEMENT TO VFR CLEAR...FOLLOWING A SLOW MOVING
COLD FRONT...WILL NOT REACH INL-BRD UNTIL THIS AFTERNOON...HIB
TOWARD EVENING AND ELO-DLH-RZN JUST AFTER SUNSET AND NORTHWEST WI
LATE TONIGHT.

PREV DISCUSSION... /ISSUED 422 AM CDT SUN MAY 20 2012/

SHORT TERM...LATEST KDLH RADAR IMAGERY SHOWS WIDESPREAD SHOWERS
AND SCTD THUNDERSTORMS ACROSS THE NORTHLAND EARLY THIS MORNING.
THE HEAVIEST AMOUNTS OF RAIN HAVE FALLEN JUST NORTHWEST OF THE
TWIN PORTS...FROM ALBORN TO SHAW WHERE RADAR ESTIMATES RANGE FROM
2 TO 2.5 INCHES. LATEST SURFACE ANALYSIS SHOWS A COLD FRONT
EXTENDING FROM ISLE ROYALE SWD ACROSS WRN LAKE SUPERIOR AND OVER
NWRN WI. THERE SEEMS TO BE TWO MAIN AREAS OF PRECIP...ONE INVOF
THE IRON RANGE ASSOCIATED WITH UPPER TROUGH...AND ANOTHER AREA
WITH STRONGER STORMS AFFECTING NWRN WI CLOSER TO THE FRONT. THE
MODELS INDICATE THAT SHOWERS AND STORMS WILL CONTINUE TO
REGENERATE ACROSS OUR CWA THIS MORNING...SIMILAR TO WHAT IS
CURRENTLY OCCURRING. BY THIS AFTERNOON...THE MAIN SHORTWAVE SHOULD
BE MOVING OFF TO THE EAST...CAUSING THE PRECIP TO TAPER OF TO SCTD
SHOWERS ACROSS OUR SWRN ZONES IN THE LATE MORNING/EARLY AFTN...AND
THEN ACROSS THE TWIN PORTS LATE THIS AFTERNOON. BY THIS
EVENING...MOST OF THE NORTHLAND SHOULD EXPERIENCE DRY CONDITIONS
EXCEPT ACROSS NWRN WI WHERE LINGERING SHOWERS AND STORMS ARE
POSSIBLE. HIGH PRESSURE WITH DRIER AIR WILL BUILD OVER THE CWA
LATE TONIGHT AND MONDAY...RESULTING IN DRY CONDITIONS.
TEMPERATURES TODAY WILL BE MORE SEASONABLY...WITH HIGHS RANGING
FROM THE LOWER 60S TO LOWER 70S. TEMPS WILL REBOUND BACK INTO THE
LOWER 70S FOR HIGHS ACROSS MOST AREAS ON MONDAY UNDER PARTLY TO
MOSTLY SUNNY SKIES

LONG TERM...MONDAY NIGHT THROUGH SATURDAY.
A BROAD TROUGH ALOFT WILL SLOWLY SINK SOUTHEAST TOWARD AND INTO THE
NORTHLAND DURING THE COMING WEEK AS RIDGING RETURNS FROM THE SOUTH
THROUGHOUT THE FOLLOWING WEEKEND. UNSEASONABLY WARM AND HUMID
WEATHER WILL LINGER EARLY IN THE WEEK.  A SLOW MOVING COLD FRONT
OVER THE DAKOTAS WILL CAUSE THUNDERSTORMS TO DEVELOP AND SPREAD
SOUTHEAST ACROSS THE NORTHLAND LATE MONDAY NIGHT THROUGH TUESDAY.
THE SURFACE FRONT WILL HANG UP OVER MINNESOTA WEDNESDAY AND FINALLY
DRIFT INTO AND ACROSS WISCONSIN LATE THURSDAY AND THURSDAY NIGHT.
WITH COOLING CONTINUING ALOFT AND A FLOW OUT OF THE GULF...RAIN AND
THUNDERSTORMS WILL BE PERSISTENT.  SURFACE HIGH PRESSURE OVER THE
MANITOBA LAKES WILL BRING COOLER AIR INTO THE AREA FRIDAY THROUGH
THE WEEKEND.  BUILDING HEIGHTS ALOFT WILL CAUSE THE SURFACE HIGH TO
BECOME ESTABLISHED OVER HUDSON BAY AS A STATIONARY FRONT DEVELOPS TO
OUR SOUTH.  AN INCREASINGLY CHILLY ONSHORE WIND WILL BE ACCOMPANIED
BY RAIN FRIDAY THROUGH SATURDAY NIGHT.  THE COOL DRY AIR WILL DRY
OUR AREA OUT AND ALLOW SKIES TO SLOWLY CLEAR NEXT SUNDAY.

&&

.POINT TEMPS/POPS...
DLH  42  70  47  67 /  20  10  10  20
INL  37  71  48  74 /  10  10  30  30
BRD  42  73  50  76 /  10  10  10  10
HYR  40  73  41  74 /  40  10   0  10
ASX  42  69  43  70 /  40  10   0  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

AVIATION...KK
Hazardous weather outlook, May 20, 12:39 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1239 PM CDT SUN MAY 20 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
1239 PM CDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG...POSSIBLY SEVERE...THUNDERSTORMS ARE EXPECTED ACROSS
IRON...PRICE...AND EASTERN ASHLAND COUNTIES IN WISCONSIN THIS
AFTERNOON. A SEVERE THUNDERSTORM WATCH IS IN EFFECT IN THIS AREA
THROUGH THE AFTERNOON. DAMAGING WIND AND LARGE HAIL ARE THE
PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE...AT TIMES...ACROSS THE NORTHLAND FROM
TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
ACROSS PRICE AND IRON COUNTIES.

LSZ121-140>148-211030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
1239 PM CDT SUN MAY 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG...POSSIBLY SEVERE...THUNDERSTORMS ARE EXPECTED ACROSS
WESTERN LAKE SUPERIOR EAST OF A PORT WING TO TOFTE LINE. DAMAGING
WIND AND LARGE HAIL ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE...AT TIMES... TUESDAY THROUGH FRIDAY
OVER WESTERN LAKE SUPERIOR.

CANNON

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, May 20, 10:15 AM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1015 AM CDT SUN MAY 20 2012

WIZ003-004-201545-
ASHLAND-IRON-
1015 AM CDT SUN MAY 20 2012

...THUNDERSTORMS WITH SMALL HAIL...

AT 1014 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF UPSON...MOVING NORTH AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
45 MPH...BRIEF HEAVY DOWNPOURS...

LOCATIONS IMPACTED INCLUDE...
  UPSON...              IRON BELT...          SAXON...
  KIMBALL...            GURNEY...             CEDAR...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4617 9061 4660 9058 4660 9049 4658 9043
      4655 9039 4656 9033 4652 9028 4614 9036

KK
Special weather statement, May 20, 10:43 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1043 AM CDT SUN MAY 20 2012

WIZ002-003-008-201615-
ASHLAND-BAYFIELD-SAWYER-
1043 AM CDT SUN MAY 20 2012

...THUNDERSTORMS WITH POSSIBLE HAIL...

AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CLAM LAKE TO 18
MILES SOUTH OF WINTER...MOVING NORTHEAST AT 30 MPH.

THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...

* THUNDERSTORMS WILL BE NEAR...
  CLAM LAKE BY 1050 AM...
  LORETTA BY 1105 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4619 9106 4636 9067 4563 9069 4563 9106
      4564 9107
Local storm report, May 20, 11:25 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1125 AM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     HAIL             WINTER                  45.82N 91.01W
05/20/2012  M0.50 INCH       SAWYER             WI   TRAINED SPOTTER

&&

KK
Local storm report, May 20, 12:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1235 PM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1158 AM     HAIL             8 NE OJIBWA             45.88N 91.00W
05/20/2012  M0.50 INCH       SAWYER             WI   TRAINED SPOTTER

&&

KK
Local storm report, May 20, 12:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1253 PM CDT SUN MAY 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             1 NE MELLEN             46.33N 90.65W
05/20/2012  M1.00 INCH       ASHLAND            WI   TRAINED SPOTTER

&&

KK
Special weather statement, May 20, 1:06 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
106 PM CDT SUN MAY 20 2012

MNZ038-WIZ001-006-007-201830-
BURNETT-DOUGLAS-PINE-WASHBURN-
106 PM CDT SUN MAY 20 2012

...THUNDERSTORM WITH POSSIBLE HAIL...

AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RIVERSIDE...MOVING NORTHEAST AT 40 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  DAIRYLAND BY 120 PM...
  MOOSE JUNCTION BY 125 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4640 9212 4630 9184 4596 9211 4604 9234

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:56 PM CDTSpecial Weather StatementDLHDouglas34 min
May 19, 8:37 PM CDTSpecial Weather StatementDLHBurnett, Douglas, Washburn23 min
May 19, 9:12 PM CDTSpecial Weather StatementDLHBayfield, Douglas, Washburn33 min
May 20, 2:32 AM CDTSpecial Weather StatementDLHBurnett58 min
May 20, 3:23 AM CDTSpecial Weather StatementDLHDouglas, Sawyer, Washburn52 min
May 20, 8:37 AM CDTSpecial Weather StatementDLHPrice23 min
May 20, 9:14 AM CDTSpecial Weather StatementDLHIron, Price31 min
May 20, 10:08 AM CDTSpecial Weather StatementDLHAshland, Sawyer22 min
May 20, 10:15 AM CDTSpecial Weather StatementDLHIron30 min
May 20, 10:43 AM CDTSpecial Weather StatementDLHSawyer32 min
May 20, 11:08 AM CDTSevere Thunderstorm WarningDLHAshland, Iron37 min
May 20, 12:13 PM CDTSevere Thunderstorm WarningDLHAshland, Iron47 min
May 20, 12:28 PM CDTSevere Thunderstorm WarningDLHPrice47 min
May 20, 1:06 PM CDTSpecial Weather StatementDLHDouglas24 min
May 20, 1:15 PM CDTSpecial Weather StatementDLHIron15 min
May 20, 1:28 PM CDTSpecial Weather StatementDLHDouglas32 min
May 20, 1:52 PM CDTSpecial Weather StatementDLHIron, Price38 min
May 20, 2:04 PM CDTSevere Thunderstorm WarningDLHAshland, Iron, Price56 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.